MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 411 IMMUNOASSAY ANALYZER; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 411 IMMUNOASSAY ANALYZER; IMMUNOCHEMISTRY ANALYZER
Catalog Number 04775201973
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas e 411 rack cu is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received a questionable elecsys hcg+b result from one patient sample tested on the cobas e411 rack cu.The initial result was auto-verified and was reported outside of the laboratory.The result was corrected quickly as the reporter knew that the patient had a pregnancy status and a point of care (poc) test was positive.The reporter used the same plasma tube and another serum sample tube from the patient for the reruns.The initial result of the plasma sample was 2 miu/ml.The first repeat result from the plasma sample was >10,000 miu/ml.The second repeat result from the serum sample was >10,000 miu/ml.The repeat results were deemed correct. .
 
Additional Manufacturer Narrative
Medwatch fields d.Device identification, g1 and g4 pma / 510k (premarket numbers) were updated.The investigation reviewed the calibrations performed on 21-sep-2023 (before the event) and 26-nov-2023 (after the event); the results were within specifications.The investigation reviewed the qc recovery; the qc qc recovery was within the customer¿s established ranges.There was no indication of a performance issue with the reagent.The investigation reviewed the customer's handling of patient samples; the patient sample was centrifuged at 3600 rpm for 5 minutes.The centrifugation time may be too short and the speed may be too high as per the tube manufacturer¿s recommended guidelines.On the field service engineer's (fse) initial service visit, he inspected the analyzer and could not find a cause for the issue but noted that the measuring cells were aged.He also noted that the customer stated that sample quality/integrity was questionable because the staff who ran the reported patient sample was inexperienced.On the fse's follow-up service visit, he replaced the measuring cells.He verified the analyzer's performance by mechanical, instrument, and precision checks.The customer performed calibrations and qcs.After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.

Brand Name
COBAS E 411 IMMUNOASSAY ANALYZER
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key18165131
Report Number1823260-2023-03667
Device Sequence Number6541862
Product Code JJE
UDI-Device Identifier04015630939022
UDI-Public04015630939022
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K961481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04775201973
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale